MAUDE Adverse Event Report: ARTHREX INC. BIO-INTERFERENCE SCREW W/DISP SHETH; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE

ARTHREX INC. BIO-INTERFERENCE SCREW W/DISP SHETH; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Catalog Number AR-1360B
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/22/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No further patient information was provided at the time of this report or made available in response to follow-up communication.No additional adverse consequences have been reported from this event.This device is used for treatment.The device was received and an evaluation was conducted.The complaint was confirmed.Device history record review revealed nothing relevant to this event.Evaluation revealed the screw was broken at the thread; the as-received condition of the screw prevented further testing.The broken distal end of the screw was not received for evaluation.Complainant's event is typically caused by not inserting the implant co-axial to the bone tunnel, prying or leveraging while still loaded, improper bone preparation or flexing the joint during insertion.The potential causes of this event are being communicated to the event reporter.If additional relevant information is received, a follow-up report will be submitted.
 
Event or Problem Description
It was reported that the surgeon screwed in the tibial screw ar-1360b during an acl operation, when the screwdriver was knocked out, the screw broke and got stuck on the screwdriver, it was not removed from the screwdriver ar-1386.There was no harm for the patient, operator or third party.The surgery was finished successfully with a new device with the same part number.It was not necessary to switch the surgical technique or do a second surgery.Follow-up investigation: the broken part of the screw is stuck on the screwdriver and has been removed from the patient's body.The other part of the broken screw is stuck in the patient.

Brand Name
BIO-INTERFERENCE SCREW W/DISP SHETH
Common Device Name
FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
ARTHREX INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key7600195
Report Number1220246-2018-00232
Device Sequence Number2129509
Product Code MAI
UDI-Device Identifier00888867013995
UDI-Public00888867013995
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K062466
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Medical Equipment Company Technician/Representative
Type of Report Initial
Report Date (Section B) 06/14/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberAR-1360B
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/06/2018
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/23/2018
Initial Report FDA Received Date06/14/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AR-1386, SCREWDRIVER, CANN., LOT 535802
Outcome Attributed to Adverse Event Other;